Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Stress fields in plane irrotational flows of viscous and perfectly plastic continua

Author: Wan Lee Yin
Journal: Quart. Appl. Math. 40 (1982), 129-135
MSC: Primary 73E99; Secondary 73F99
DOI: https://doi.org/10.1090/qam/666669
MathSciNet review: 666669
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: The viscous and viscoplastic stress fields in three families of plane irrotational flows are determined by using the properties of complex analytic functions. In these flows the slip line fields are defined by the continuation of an orthogonal pair of characteristics that are straight lines, logarithmic spirals or Cornu's spirals, respectively. The three families of solutions comprise all plane flows which, when subjected to changes in the time scale, continue to satisfy the dynamical equations of a viscoplastic continuum in the sense of Bingham.

References [Enhancements On Off] (What's this?)

  • [1] D. R. Owens and W.-L. Yin, A class of exact solutions of the dynamical equations for rigid-viscoplastic bodies, Rheol. Acta 16, 223-226 (1977)
  • [2] D. R. Owen and W.-L. Yin, On the possibility of detecting invariance of material response to changes in time scale, ZAMP 26, 605-610 (1975)
  • [3] Alfred M. Freudenthal and Hilda Geiringer, The mathematical theories of the inelastic continuum, Handbuch der Physik, herausgegeben von S. Flügge. Bd. 6. Elastizität und Plastizität, Springer-Verlag, Berlin-Göttingen-Heidelberg, 1958, pp. 229–433. MR 0093963
  • [4] Eugene Jahnke and Fritz Emde, Tables of Functions with Formulae and Curves, Dover Publications, New York, N. Y., 1945. 4th ed. MR 0015900
  • [5] R. Hill, The Mathematical Theory of Plasticity, Oxford, at the Clarendon Press, 1950. MR 0037721
  • [6] Herbert E. Salzer, Complex zeros of the error function, J. Franklin Inst. 260 (1955), 209–211. MR 0071880, https://doi.org/10.1016/0016-0032(55)90732-8

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 73E99, 73F99

Retrieve articles in all journals with MSC: 73E99, 73F99

Additional Information

DOI: https://doi.org/10.1090/qam/666669
Article copyright: © Copyright 1982 American Mathematical Society

American Mathematical Society